Ow ow ow

Discussion in 'Substance Abuse' started by Nancy, Jul 21, 2012.

  1. Nancy

    Nancy Well-Known Member Staff Member

    I had my foot surgery yesterday. I thought it was easy and really had no pain until about 9 pm and all the numbness wore off. Started the pain medications before that but got no relief. It was a bad night even with taking vicodan every four hours and only got dizzy and nauseated. I'm not able to walk at all and am using crutches. Don't have to worry about getting addicted to pain medications, they do nothing for me other than make me sick.

    I'm getting worried that this didn't fix my foot but hoping the pain starts to ease up soon.

    Nancy
     
    Last edited: Jul 21, 2012
  2. Kathy813

    Kathy813 Well-Known Member Staff Member

    I hate to hear that!! Have you told the doctor that the pain medications are making you sick? When easy child had her first knee surgery, they gave her pain medications that made her sick and it was horrible. She didn't know which was worse . . . the pain or the pain medications.

    The second time she had surgery on the same knee, she was given different pain medications. It made such a difference! She wasn't nauseated at all and since she could take the medications, she didn't have any pain.

    I would definitely call the doctor and see if he/she could call in something else to the pharmacy.

    Wishing you a speedy recovery!!

    ~Kathy
     
  3. Nancy

    Nancy Well-Known Member Staff Member

    I have my post op appointment Monday morning. Advil makes it bearable. What I'm worried about is I can't put any weight on it at all.
     
  4. Kathy813

    Kathy813 Well-Known Member Staff Member

    When are you starting physical therapy? easy child's started almost immediately.
     
  5. Nancy

    Nancy Well-Known Member Staff Member

    There is no physical therapy. Walking is the therapy. And scant walk yet because it's all bandaged and hurts too much. He takes most of the bandages off Monday so Im hoping that helps. But I have a bunch of stitches in it, can you imagine walking on that?
     
  6. AmericanGirl

    AmericanGirl Guest

    Nancy, hoping you get some relief and the surgery is 100% successful!! Hugs!
     
  7. Kathy813

    Kathy813 Well-Known Member Staff Member

    Ouch! I can't imagine how that would feel.
     
  8. exhausted

    exhausted Active Member

    Nancy, SO sorry. Feet have so many nerve endings! Are you suppose to start walking on it now? Maybe as the pain eases and the wound begins to close it will be better. I can't imagine. ((Hugs))
     
  9. Calamity Jane

    Calamity Jane Well-Known Member

    Oh, Nancy, I'm sorry you're hurting. Advil is the greatest thing for me too. Maybe tonight you'll sleep better.
     
  10. DDD

    DDD Well-Known Member

    Sending very very gentle hugs your way. Hoping tomorrow is better than today. DDD
     
  11. recoveringenabler

    recoveringenabler Well-Known Member Staff Member

    sorry you're hurting Nancy, sending healing thoughts and gentle wishes for a speedy recovery.
     
  12. AnnieO

    AnnieO Shooting from the Hip

    Oh, hon... I am hoping the Advil helps enough that you can start walking soon. However I can't imagine walking being immediate!!!
     
  13. Calamity Jane

    Calamity Jane Well-Known Member

    Don't forget you can watch the Olympics too!
     
  14. dashcat

    dashcat Member

    Nancy,
    The second day is always so hard. The honeymoon of the anesthia is over, and it's just plain rough. I promise you, it gets better. Also - for reasons I'll never understand (but my surgeon and PT folks said it happens to EVERYONE) - nights are horrible at first. That gets better, too.


    I remember someone telling me - right after my knee replacements - how glorious it felt when she woke up for the first time and did not immediately think of her knees. Hours had passed before she realized she'd had this milestone. I wondered what that would be like .... and I found out!!! One day I stopped dead in my tracks and thought "I did not think of my knees until now!!!!" This will happen to you. You'll go back to thinking of your feet as merely a means to show off your great shoes.

    I promise.

    Dash
     
  15. Nancy

    Nancy Well-Known Member Staff Member

    I hope you are right dash. Nights are bad you are right about that. I just don't know why he said I would be walking the next day.

    Nancy
     
  16. DammitJanet

    DammitJanet Well-Known Member Staff Member

    Nancy, I dont know what pain medicine the doctor gave you but if it is making you nauseated you need to call him and ask him for a slightly lower dose and also some phenergan to take along with it. If you are not used to taking pain medications they can make you nauseated in the beginning. Even I can sometimes get a bit nauseated when I go up in doses. I always have phenergan on hand.

    Can you tell me if they gave you lorcet or vicoden? Was it the 5mg/with 500 mgs tylenol? Or was it the 7.5? It may be listed as hydrocodone or oxycodone. If its listed as oxycodone is percocet. You may need to go down to hydrocodone. Most doctors prescribe oxycodone for surgery. I would ask for hydrocodone. It works better for me actually. That may sound odd because it is supposed to be a milder pain killer but my body metabolizes it better. I use 10mgs /325 tylenol. (I cant spell the generic tylenol...lol) You know what I mean. But I am sure you need the phenergan with it. I am shocked they didnt give you a script for it. They always put that in your IV when they give you the morphine for pain control. I only stopped needing it while taking my current medications a few months ago.
     
  17. Nancy

    Nancy Well-Known Member Staff Member

    Thanks for the info Janet, you can tell I know very little about this stuff. I never knew percocets and vicodin contained tylenol in it. He gave me a script for vicodin 500-5MG which I guess means it has 5 MG of tylenol in it. That seems like a very small amount of tylenol. It didn't do anything except make me dizzy and nauseated, I tried one and then two and the pain was still awful. So husband found some percocets from oral surgery he had and it's marked 5/325MG. I took one of those and it seems to be helping more than anything else so far. They were locked up along with all the other stuff we didn't want difficult child to find. Now I know if I ever need pain medications to ask for perks, lol I sound like difficult child. Although I don't uderstand why someone who isn't in pain would take them.

    Hopefully this will give me some relief today.

    Nancy
     
  18. Kathy813

    Kathy813 Well-Known Member Staff Member

    Nancy, my easy child said the same thing. She said she couldn't imagine why anyone would take pain pills recreationally since they made her miserable. I wish I could remember the names of the drugs that she took. The second one did not make her nauseous or dizzy.
     
  19. Mattsmom277

    Mattsmom277 Active Member

    I hope you are feeling a bit more relief. I don't know if the anti nausea medication Janet is talking about is the same medication as what we call Gravol here in Canada? It is standard in our hospitals to provide Gravol when administering pain medications and it makes the world of difference in tolerating pain medications and controlling feeling so sick. Gravol here is sold over the counter as a motion sickness medication but is the common go to medication for nausea and really works. And quickly too. Here it is very inexpensive when asking for generic gravol. I always have a bottle in the house. I think it was around $10 for a generic bottle of 100. Only real side effect is they commonly make a person taking them quite sleepy. In fact two at bedtime is often a effective and safe sleep aid when having insomnia. Sometimes when pain from ms symptoms keep me awake and I need the sleep (and escape from pain!) I will take two and within the hour be out like a light.
     
  20. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    Hang in there. Sending prayers and the best of all wishes for a great healing!
     
Loading...